Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 5, 2007, 6:43 PM EDT for Pender County, North Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2007, 6:43 PM EDT (22:43 UTC)
- Expired
- Jun 5, 2007, 7:19 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Pender County, NC
The radar
The Morehead City radar (KMHX), 86 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 052244 RRA
SVRILM
NCC141-052330-
/O.NEW.KILM.SV.W.0022.070605T2243Z-070605T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
643 PM EDT TUE JUN 5 2007
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 730 PM EDT
* AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MAPLE HILL TO WHITE STOCKING... MOVING
EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MAPLE HILL THROUGH 655 PM
RURAL EASTERN PENDER COUNTY AT 700 PM
THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH AND PENNY SIZE HAIL.
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
LAT...LON 3471 7767 3461 7762 3456 7761 3454 7759
3452 7759 3446 7816 3452 7825 3471 7811
3473 7769
$$
RAS1 follow-up statement
000
WWUS52 KILM 052319
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
719 PM EDT TUE JUN 5 2007
NCC141-052329-
/O.CAN.KILM.SV.W.0022.000000T0000Z-070605T2330Z/
PENDER NC-
719 PM EDT TUE JUN 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PENDER COUNTY IS
CANCELED...
AT 716 PM EDT...THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING
HAVE WEAKENED AND ARE NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELED.
IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
LAT...LON 3471 7767 3461 7762 3456 7761 3454 7759
3452 7759 3446 7816 3452 7825 3471 7811
3473 7769
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:40 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 5, 3:40 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 340 PM EDT TUE JUN 5 2007 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL REMAIN OVER THE REGION THROUGH TONIGHT. A WEAKENING COLD FRONT WILL MOVE SOUTH INTO THE CAROLINAS WEDNESDAY AND DISSIPATE ON THURSDAY. ANOTHER WEAK FRONT WILL AFFECT THE REGION SUNDAY AND MONDAY...BUT HOT AND DRY CONDITIONS ARE EXPECTED TO PERSIST. && .NEAR TERM /UNTIL 6 AM WEDNESDAY/... TEMPS RIGHT AROUND 90 IN MOST PLACES..BUT AS SEA BREEZE PENETRATED INLAND TEMPS DROPPED A COUPLE OF DEGREES ALONG THE COAST. DEWPOINTS TO NEAR 70 ALONG COAST AND NEAR 60 INLAND. WILL REMAIN IN A W TO SW FLOW THROUGH THIS EVENING. A BROAD SURFACE TROUGH WILL MOVE OVER OUR LOCAL AREA INTO THIS EVENING AS SHORTWAVE IMPULSES MOVE AROUND THE THE 500 MB TROUGH MOVING INTO THE OHIO VALLEY HELPING TO PROVIDE SOME FOCUS FOR SHOWER AND THUNDERSTORMS THIS AFTERNOON. ALSO WILL SEE A BIT OF JET ENERGY AS WE MOVE INTO THIS EVENING TO PROVIDE ADDITIONAL SUPPORT. SOUTH CAROLINA ZONES NOW UNDER A SLIGHT RISK FOR DAY 1. LIS TO -5 AND CAPE NEAR 1400 FOR THIS AFTERNOON INTO THIS EVENING. THE WINDS FROM SURFACE THROUGH LOWER LEVELS SHOW WINDS INCREASE OUT OF THE SW FROM 15 TO 30 KTS THROUGH 1500 FT. THE MAIN STEERING FLOW FOR ANY STORMS THAT DEVELOP WILL BE OUT OF THE W NEAR 20 KTS. WRF SHOWS SPOTTY QPF IN CLUSTERS OF SHOWERS OR THUNDERSTORMS MAINLY FROM 21Z TO 06Z. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... WEAKENING BACKDOOR FRONT WILL DROP INTO THE AREA WEDNESDAY...BUT OFFERS LITTLE HOPE FOR PRECIPITATION. CONVERGENCE ALONG THE FRONT LOOKS PRETTY WEAK...AND LOW-LEVEL MOISTURE IS STILL UNIMPRESSIVE. EXPECT TO MIX DOWN DEWPOINTS AROUND 60 AWAY FROM THE WATER. MODEST MID- LEVEL CAP ON WEDNESDAY GETS STRONGER ON THURSDAY...WITH H7 TEMPS WARMING TO +6 TO +8 DEPENDING ON WHICH MODEL YOU BELIEVE. MAX TEMPS AROUND 90 AWAY FROM THE WATER WED...AND LOWER TO MID 90S ON THU...NOT DEVIATING TOO FAR FROM GUIDANCE NUMBERS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MID LEVEL SUBTROPICAL RIDGE SHOULD HAVE BROKEN DOWN BY SATURDAY AND A SLOW MOVING FRONT WILL BEGIN IS SLOW TREK THROUGH THE AREA.CURRENT THOUGHTS ARE THAT THE BOUNDARY WILL BE TO OUR SOUTH. THIS WILL HELP IN COOLING OF HIGH TEMPERATURES FROM THE MID 90S INLAND ON SATURDAY TO NEAR 90 BY TUES. MODELS CONTINUE TO SHOW DEEP MOISTURE LACKING THROUGH THE PERIOD WITH THE BEST MOISTURE ON SATURDAY AND THIS MOISTURE DOES NOT LOOK THAT SUBSTANTIAL SO WILL GO WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS FOR THIS DAY. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... SEA BREEZE IS PINNED TO THE COAST THIS AFTERNOON EXCEPT SOUTHEAST NC WHERE SOME INLAND PENETRATION IS OCCURRING. STILL THINK ISOLATED CONVECTION IS POSSIBLE IN THE NEXT HOUR OR SO ALONG THE SEA BREEZE BUT DUE TO LIMITED COVERAGE HAVE KEPT ACTIVITY JUST IN THE VICINITY OF THE COASTAL TERMINALS. THE MAIN AREA OF CONVECTION SHOULD FIRE UP IN THE NEXT SEVERAL HOURS ALONG A WEAK TROUGH JUST EAST OF FLO/LBT. THIS CONVECTION WILL SHIFT EAST TO THE COASTAL TERMINALS BY 00Z. THERE IS STILL A QUESTION OF THE AMOUNT OF COVERAGE THUS HAVE OPTED TO USE TEMPO GROUPS IN TAFS. ALSO...CONVECTION COULD DISSIPATE SOME BY THE TIME IT REACHES THE MARINE LAYER NEAR THE COASTAL TERMINALS. A SECOND TROUGH WILL APPROACH FROM THE NORTHWEST OVERNIGHT BUT HAVE PLAYED DOWN ANY PRECIP WITH IT. AREAS THAT RECEIVE RAINFALL THIS AFTERNOON CAN EXPECT SOME MVFR BR TO DEVELOP OVERNIGHT AS THE WIND FIELD ABATES WITH APPROACH OF THE TROUGH. FOG DEVELOPMENT WILL BE HINDERED BY BROKEN VFR CEILINGS. VFR EXPECTED WEDNESDAY MORNING WITH NORTHWEST WINDS AROUND 10 KNOTS. CHANCE OF IFR THURSDAY MORNING. ISOLATED AFTERNOON/EVENING THUNDERSTORMS POSSIBLE THROUGH SATURDAY. && .MARINE... NEAR TERM /TONIGHT/... SEAS INCREASING TO SMALL CRAFT CRITERIA THIS EVENING IN NORTHERN 2 ZONES WITH EXERCISE CAUTION ELSEWHERE AS SW GRADIENT TIGHTENS FOR A BRIEF PERIOD. BY MORNING WINDS AND SEAS WILL DECREASE BELOW SCA CRITERIA. WILL SEE SOME SPOTTY SHOWERS AND THUNDERSTORMS OVER WATERS THROUGH TONIGHT. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... BENIGN WINDS AND SEAS EXPECTED THROUGH THE PERIOD. WEDNESDAY MAY AT LEAST BRIEFLY SEE LIGHT AND VARIABLE WINDS WITH THE FRONT A SHORT DISTANCE TO THE NORTH. OTHERWISE MAINLY S/SW FLOW WILL BE DOMINATED BY THE DAILY SEABREEZE. LONG TERM /FRIDAY THROUGH SUNDAY/... THE ONLY SIGNIFICANT EVENT IN THIS TIME PERIOD WILL BE THE VEERING OF THE WINDS TO THE NORTH WITH THE WEAK FRONTAL PASSAGE. FORECAST SEAS AND WINDS ARE EXPECTED TO REMAIN BELOW 15 KNOTS AND SEAS BELOW 4 FT WITH WEAK GRADIENT OVER THE WATERS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RGZ SHORT TERM...RAS LONG TERM...HAWKINS AVIATION...47
Hazardous weather outlook, Jun 5, 4:16 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 416 PM EDT TUE JUN 5 2007 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-062030- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 416 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT A FEW STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING...AND MAY PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ250-252-254-256-062030- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 416 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAS
In the hours before
Special weather statement, Jun 5, 5:31 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 531 PM EDT TUE JUN 5 2007 SCZ017-023-032-039-052245- MARLBORO-DARLINGTON-FLORENCE-WILLIAMSBURG- INCLUDING THE CITIES OF...BENNETTSVILLE...DARLINGTON...FLORENCE... KINGSTREE 531 PM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORMS MOVING EAST... AT 530 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF SHOWERS AND EMBEDDED STRONG THUNDERSTORMS FROM JUST SOUTH OF HARTSVILLE...SOUTH TO NEAR NIXONVILLE. THESE STORMS WERE PUSHING EAST AT 15 TO 20 MPH AND WILL BE NEAR DARLINGTON...TIMMONSVILLE AND CADES BY 545 PM...PUSHING TO NEAR FLORENCE BY 6 PM. VERY HEAVY RAIN...DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND POSSIBLE HAIL WILL ACCOMPANY THESE STORMS. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. 43
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:24 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.